Alert archive / Washington / Winter Storm Warnings in 2007

Winter Storm Warning 2, NWS Seattle, WA

January 6, 2007

NWS Seattle, WA issued this winter storm warning at Jan 6, 2007, 3:13 PM PST. It took effect at Jan 7, 2007, 12:00 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 3:13 PM PST (23:13 UTC)
In effect from
Jan 7, 2007, 12:00 AM PST
Expired
Jan 7, 2007, 4:00 PM PST
In force
16 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSEW 062313
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
313 PM PST SAT JAN 6 2007

...ANOTHER WINTER STORM FOR MOUNTAINS OF WESTERN WASHINGTON LATE
TONIGHT THROUGH SUNDAY...

WAZ518-519-070715-
/O.CAN.KSEW.SN.Y.0001.000000T0000Z-070107T0000Z/
/O.UPG.KSEW.WS.A.0003.070107T0800Z-070108T0000Z/
/O.NEW.KSEW.WS.W.0002.070107T0800Z-070108T0000Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
313 PM PST SAT JAN 6 2007

...SNOW ADVISORY IS CANCELLED...
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
SUNDAY.

HEAVY SNOW WILL DEVELOP IN THE CASCADES LATER TONIGHT AND
CONTINUE THROUGH MUCH OF THE DAY SUNDAY. SNOWFALL AMOUNTS OF 1 TO
2 FEET ARE EXPECTED WITH HIGHEST SNOWFALL RATES BETWEEN 4 AM AND
NOON SUNDAY. SNOW LEVELS WILL BEGIN AROUND 1000 FEET THIS EVENING
AND WILL RISE TO NEAR 3500 FEET SUNDAY MORNING. SNOW LEVELS WILL THEN
FALL BACK TO 1500 FEET BY SUNDAY EVENING. 

THE HEAVY SNOW WILL BE ACCOMPANIED BY WINDY CONDITIONS. EXPECT
WEST TO SOUTHWEST WINDS BETWEEN 25 AND 35 MPH SUNDAY MORNING WITH
GUSTS TO 50 MPH ON EXPOSED RIDGES.
 
A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PEOPLE SHOULD AVOID TRAVEL
THROUGH THE CASCADES LATE TONIGHT AND SUNDAY. IF YOU MUST
TRAVEL...BE SURE TO CARRY TIRE CHAINS AND A WINTER SURVIVAL KIT
WHICH INCLUDES FOOD...WATER...AND WARM BLANKETS AND CLOTHING.

$$

WAZ513-070715-
/O.UPG.KSEW.WS.A.0003.070107T0800Z-070108T0000Z/
/O.NEW.KSEW.WS.W.0002.070107T0800Z-070108T0000Z/
OLYMPICS-
313 PM PST SAT JAN 6 2007

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
SUNDAY. 

HEAVY SNOW WILL DEVELOP IN THE OLYMPICS LATER TONIGHT AND
CONTINUE THROUGH MUCH OF THE DAY SUNDAY. SNOWFALL AMOUNTS OF 10 TO
18 INCHES ARE EXPECTED. THE SNOW LEVEL WILL BEGIN AROUND 1500 FEET
TONIGHT AND WILL RISE TO 4000 FEET EARLY SUNDAY MORNING. THE SNOW
LEVEL WILL FALL BACK TO 1500 FEET SUNDAY EVENING.

THE HEAVY SNOW WILL BE ACCOMPANIED BY WINDY CONDITIONS. EXPECT
WEST TO SOUTHWEST WINDS BETWEEN 25 AND 35 MPH SUNDAY MORNING WITH
GUSTS TO 50 MPH ON EXPOSED RIDGES.
 

$$

ALBRECHT
WEATHER.GOV/SEATTLE
1 follow-up statement
000 
WWUS46 KSEW 070631
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1031 PM PST SAT JAN 6 2007

...ANOTHER WINTER STORM FOR MOUNTAINS OF WESTERN WASHINGTON LATE
TONIGHT THROUGH SUNDAY...

WAZ513-518-519-071815-
/O.CON.KSEW.WS.W.0002.070107T0800Z-070108T0000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1031 PM PST SAT JAN 6 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY FOR
THE OLYMPICS AND THE NORTH AND CENTRAL CASCADES OF WESTERN WASHINGTON.

SNOW WILL INCREASE OVER THE OLYMPICS AND CASCADES
TONIGHT...BECOMING HEAVY AT TIMES EARLY SUNDAY MORNING THROUGH THE
AFTERNOON. SNOWFALL AMOUNTS OF 10 TO 18 INCHES ARE EXPECTED. THE
SNOW LEVEL WILL BEGIN NEAR 1500 FEET TONIGHT AND WILL RISE TO 4000
FEET EARLY SUNDAY MORNING. THE SNOW LEVEL WILL FALL BACK TO 1500
FEET SUNDAY EVENING.

THE HEAVY SNOW WILL BE ACCOMPANIED BY WINDY CONDITIONS. EXPECT
WEST TO SOUTHWEST WINDS BETWEEN 25 AND 35 MPH SUNDAY MORNING WITH
GUSTS TO 50 MPH ON EXPOSED RIDGES.

$$

MERCER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 2:55 PM PST, 18 minutes earlier.

Area forecast discussion, Jan 6, 2:55 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PST SAT JAN 6 2007

.SYNOPSIS...AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION
THROUGH THE MIDDLE OF NEXT WEEK. LOCALLY HEAVY RAIN AND WINDY
CONDITIONS WITH HEAVY MOUNTAIN SNOW WILL DEVELOP LATE TONIGHT AS A
STRONG PACIFIC FRONTAL SYSTEM WELL OFFSHORE APPROACHES. CONDITIONS
WILL IMPROVE BEHIND THE FRONT SUNDAY NIGHT INTO MONDAY. A VIGOROUS
COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY. COLDER AIR WILL MOVE
INTO THE AREA BEHIND THE FRONT TUESDAY NIGHT THROUGH WEDNESDAY.
MODIFIED CANADIAN AIR WILL FILTER INTO THE AREA FROM THE NORTH
WEDNESDAY NIGHT THROUGH THE END OF THE WEEK BRINGING COLD...BUT
DRY...CONDITIONS.

&&

.SHORT TERM...A RATHER STRONG AND CONSOLIDATED ZONAL FLOW PATTERN
CURRENTLY EXISTS ACROSS THE PACIFIC WITH STRONG EMBEDDED SHORT WAVE
TROUGHS MOVING THRU THE AREA EVERY 36 HOURS OR SO. AS HAS GENERALLY
BEEN ADVERTISED BY THE GLOBAL MODELS OVER THE PAST FEW DAYS...THE
PATTERN IS EXPECTED TO TRANSITION TO A MORE AMPLIFIED ONE TOWARD THE
MIDDLE OF THE WEEK WITH STRONG RIDGING AROUND 150W AND TROUGHING
OVER THE WESTERN U.S.

THE NEXT FAST MOVING SHORT WAVE SYSTEM CURRENTLY AROUND 145W HAS A
SIMILAR LOOK AND FEEL TO THE PREVIOUS ONE...THOUGH MAYBE VERY
SLIGHTLY WEAKER WITH THE JET STREAM A LITTLE FARTHER N. THE MOISTURE
PLUME ASSOCIATED WITH THE FRONTAL SYSTEM APPEARS TAPPED TO AN AREA
JUST E OF THE MARIANAS IN THE TROPICAL W PAC...AND ABUNDANT COLD AIR
SITS OVER ALASKA WITH SURFACE TEMPERATURES NEAR OR BELOW ZERO TO THE
COASTLINE. BASED ON THIS STRONG FRONT AND ITS HIGHER MESO MODEL QPF
VALUES...THE SKOKOMISH RIVER IN MASON COUNTY GOES BACK ABOVE FLOOD
STAGE LATER SUNDAY. HENCE WILL ISSUE A FLOOD WATCH FOR MASON
COUNTY LATE SUN MORNING THRU SUN NIGHT. QPF AMOUNTS WILL ALSO BE
HIGH IN BOTH THE CASCADES AND OLYMPICS. WILL UPGRADE THE WINTER
STORM WATCH LATE TONIGHT THRU SUN TO A WARNING...AND WILL INCLUDE
WINDY CONDITIONS WITH THE EXPECTED STRONG FLOW ABOVE 2500 FEET.
SNOWFALL AMOUNTS OF 12 TO 24 INCHES ARE EXPECTED BETWEEN ABOUT 4 AM
AND 10 AM SUN. WHILE MODEL FORECAST PRES GRADIENTS ARE SIMILAR TO
THE PREVIOUS FRONTAL SYSTEM...ALL MODELS ARE QUITE A BIT LIGHTER
WITH THE SURFACE WIND SPEEDS. BASED ON THIS WILL DELAY THE ISSUANCE
OF WIND ADVISORIES AND MARINE GALE WARNINGS FOR THE INTERIOR
LOWLANDS AND ADJOINING WATERS AT THIS TIME. BUT THE MODELS HAVE BEEN
TOO LIGHT RECENTLY WITH WIND...AND THE NEXT SHIFT WILL LIKELY NEED
TO CONSIDER RAISING THESE.

AFTER ANOTHER LULL SUN NIGHT AND EARLY MON...THE NEXT WARM FRONT
BRINGS A CHANCE OF -RA TO THE AREA LATER MON AND MON NIGHT.

ANOTHER PERIOD OF RAIN AND VERY WINDY CONDITIONS ACCOMPANIES THE
FRONT THAT MOVES THROUGH THE AREA LATER TUE. EXPECT ANOTHER ROUND OF
HEAVY SNOW IN THE MOUNTAINS WITH AND BEHIND THIS NEXT FRONT...AND
WIND COULD POTENTIALLY BECOME DAMAGING NEAR THE STRAIT OF JUAN DE
FUCA BEHIND THE FRONT LATER TUE OR TUE EVENING. THE AIR THAT WILL BE
MOVING IN IS OF ALASKAN ORIGIN AND WILL PUSH RAPIDLY ACROSS THE GULF
OF ALASKA INTO THE AREA. SO WHILE THE AIR MASS WILL MODERATING...
EXPECT 850 MB TEMPERATURES LATER TUE NIGHT TO FALL TO BETWEEN -8 AND
-12 C. THIS WILL LIKELY BRING THE SNOW LEVEL DOWN TO HILLTOPS ACROSS
ALL OF THE AREA...THOUGH ACCUMULATIONS WILL BE TOUGH NEAR SEA LEVEL.
ALBRECHT

.LONG TERM...CANADIAN AIR DRIVES DOWN INTO WA WED AS A 1045-1050 MB
HIGH THAT RAPIDLY FORMS OVER THE YUKON AND NRN B.C. MOVES SOUTH.
MOISTURE SHOULD RAPIDLY DRY FROM THE NORTH WED...AND SNOW LEVELS
WILL BE NEAR SEA LEVEL. WHILE THERE IS SOME POTENTIAL FOR SOME SNOW
ACCUMULATION IN THE LOWLANDS WED MORNING...IT DOES NOT APPEAR
SIGNIFICANT AT THIS TIME. IT DOES LOOK COLD AND DRY WED NIGHT THRU
FRI WITH OFFSHORE FLOW AND NORTHERLY FLOW ALOFT. THIS EVENT DOES NOT
APPEAR TO BE QUITE AS COLD AS THE ONE THAT AFFECTED THE REGION IN
LATE NOVEMBER. WITH LOW CONFIDENCE...INDICATED A CHANCE OF
PRECIPITATION SAT AS AN IMPULSE DROPS DOWN FROM THE NW. COLD AND DRY
LIKELY RETURNS LATER NEXT WEEKEND. ALBRECHT

&&

.AVIATION...MOISTURE IS INCREASING OVER WRN WA THIS AFTERNOON WITH
THE APPROACH OF ANOTHER VIGOROUS PACIFIC FRONTAL SYSTEM. A SCT-BKN
DECK AROUND 3000 FT OVER THE CENTRAL SOUND IS PRODUCING LOCAL MVFR
CEILINGS...WITH VFR CONDITIONS ELSEWHERE. RAIN WILL SPREAD INLAND
FROM THE COAST THIS EVENING...COVERING MOST OF THE WRN WA INTERIOR
BY 04Z. CONDITIONS WILL DETERIORATE TO MVFR AROUND 06Z...WITH
WIDESPREAD CEILINGS BETWEEN 1000 AND 2000 FT BY 12Z AND LOCAL IFR
VISIBILITIES AND CEILINGS. WINDY CONDITIONS WILL DEVELOP SUN AS THE
COLD FRONT MOVES ACROSS THE AREA...AND WE COULD SEE SOME IMPROVEMENT
BEHIND THE FRONT SUN AFTERNOON.

FOR KSEA...SCT-BKN DECK AT 2200 FT FOR NOW. RAIN WITH THE NEXT
FRONTAL SYSTEM WILL BEGIN AROUND 03Z WITH MVFR CONDITIONS OVERNIGHT
AND CEILINGS PROBABLY LOWERING TO 1000 TO 1500 FT. SOUTH WIND 8-14
KT INCREASING TO 14-20 KT AROUND 14Z WITH GUSTS TO 30 KT POSSIBLE.
MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.HIGH SURF ADVISORY COAST UNTIL 6 PM THIS EVENING.
.WINTER STORM WARNING CASCADES AND OLYMPICS LATE TONIGHT THROUGH
   SUNDAY.
.FLOOD WATCH MASON COUNTY SUNDAY MORNING THROUGH SUNDAY
   NIGHT.
.GALE WARNING COAST AND WEST ENTRANCE STRAIT LATE TONIGHT AND SUN.
.SMALL CRAFT ADVISORY EAST ENTRANCE STRAIT...ADMIRALTY INLET...
   CAMANO ISLAND TO POINT ROBERTS...PUGET SOUND AND HOOD CANAL.
.SMALL CRAFT ADVISORY FOR ROUGH CONDITIONS GRAYS HARBOR BAR.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 11:25 PM PSTHigh Wind WarningSEW4 hr
Jan 6, 3:49 AM PSTCoastal Flood WarningSEW7 hr
Jan 6, 4:09 AM PSTSnow AdvisorySEW11 hr
Jan 6, 4:09 AM PSTWinter Storm WatchSEW11 hr
Jan 6, 3:15 PM PSTFlood WatchSEWMason37 hr

Nearby

Winter Storm Warnings in Washington, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.